On graphs with the largest Laplacian index

Bolian Liu, Zhibo Chen, Muhuo Liu

Research output: Contribution to journalArticle

5 Scopus citations

Abstract

Let G be a connected simple graph on n vertices. The Laplacian index of G, namely, the greatest Laplacian eigenvalue of G, is well known to be bounded above by n. In this paper, we give structural characterizations for graphs G with the largest Laplacian index n. Regular graphs, Hamiltonian graphs and planar graphs with the largest Laplacian index are investigated. We present a necessary and sufficient condition on n and k for the existence of a k-regular graph G of order n with the largest Laplacian index n. We prove that for a graph G of order n ≥ 3 with the largest Laplacian index n, G s Hamiltonian if G is regular or its maximum vertex degree is Δ(G) = n/2. Moreover, we obtain some useful inequalities concerning the Laplacian index and the algebraic connectivity which produce miscellaneous related results.

Original languageEnglish (US)
Pages (from-to)949-960
Number of pages12
JournalCzechoslovak Mathematical Journal
Volume58
Issue number4
DOIs
StatePublished - Dec 1 2008

All Science Journal Classification (ASJC) codes

  • Mathematics(all)

Fingerprint Dive into the research topics of 'On graphs with the largest Laplacian index'. Together they form a unique fingerprint.

  • Cite this